Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Been injecting heroin, started using unison with it. Unable to find veins now. Is it harmful ?

hi.. iv been injecting heroin for years now. and about 2 years ago started to using unison with the heroin.. slowly over time it getting harder and harder to find places to use. i think my veins have collaped? and when i miss i get hard lumps under the skin. its obvious its the unisom. but is it harmful and can it cauae problem. also iv noticed when i draw back and leave it a little to long my blood seems to turn to a jelly like solid. what is it and what causes it. and is it harmfull or dangerous in any way?
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello kd250787
Welcome to HCM
Intravenous drug abuse is very dangerous. It has risk of transmission of many infections like HIV, Hepatitis B, C, it may cause fibrosis in veins, may cause embolic plaques in blood vessels, inflammation and collapse of blood vessels.
Taking with unison which is a antihistaminic medication used for sleep just increase dependence to heroin only.
The problem is due to repeated injections and it resulted in punctured veins, inflamed veins, collection of hematoma under injection sited or in simple terms thrombophlebitis. Ultimately with time this thing complicates to fibrosis of vein and cord like veins are seen. Its very harmful as if not controlled in time it may lead to blockage of blood supply to affected part may lead to gangrene to part. Systemic infection may occur and this will make you sick.
So kindly try to attend rehab programs and quit heroin.
What you can do now is-
- Apply ice on affected part, this will decrease swelling and will fasten recovery
- Thrombophobe cream which is available at local chemists will decrease inflammation and pain at site.
- any OTC analgesic medicine for pain
- Try not to inject again at affected site.
Hope I cleared your doubt.
Thanks take care

Answered: Thu, 21 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor